Crohn's and migraines and tension headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 2/9/2012 6:50 PM (GMT -6)   
I was wondering if anyone here suffers often from both tension headaches and migraines due to Crohn's meds.  I am on Elavil to help prevent the migraines as well as BCP for menstrual migraines I have been monitoring it and it seems the morning after I use my Humira (every wednesday unless sick like last week) the next day I awake with a tension headache in my neck then take tylenol and part of a muscle relaxer (if I take the whole thing I am useless) very often the tension headache goes away but soon after I am seeing spots and then comes the migraine...
 
Any tips on prevention besides maybe going up on my Elavil dose?

sparkleplenty
Veteran Member


Date Joined Nov 2010
Total Posts : 567
   Posted 2/11/2012 9:40 PM (GMT -6)   
I have no advice, but am super curious at any suggestions that come up. I've been having a lot of trouble since starting cimzia. In fact now that you mention it, it's probably why I've had a migraine the last couple of days...d'uh...just took cimzia.

I'm noticing it starting as a tension headache too. My neurologist said to treat it like a migraine, but I find the migraine just comes back if I don't treat the muscle tension. I just got muscle relaxers from my PCP. I asked her if there was a connection between the muscle pain and Crohn's and she said the Crohn's could aggravate it.

I'm on verapamil (blood pressure med) as a preventative. I can't tolerate as high a dose as the neurologist would like, but it seems to have cut down the frequency.
Diagnosed w/Crohn's in 2005. Meds: Cimzia, Pentasa (2pill, 2xday), synthroid, allergy meds, B-12 (liquid), multi-vitamin, probiotics, verapamil (daily) and other migraine meds prn, and xanax, ambien and vicodin prn. No surgeries.

Have tried: sulfasalazine, Asacol, entocort, imuran, humira, remicade (serious joint pain/fatigue stopped after 2 doses), 6MP

dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 2/14/2012 12:19 AM (GMT -6)   
I am on muscle relaxers for a pinched nerve in my neck and my issue is I wake with them they even go so far recently as waking me up in the middle of the night. I was at one point on 100mg of elavil and now only 25mg but before I was on Remi and I am wondering now if it is the combo of pentasa imuran and Humira causing it I have been on Humira now since 07 after 4 Crohn's surgeries and the Remi was giving me issues after being on that for 6 yrs allergic issues as well as no longer having the same beneficial effect.

I have been getting over a cold latley so when I am having sinus headaches I am attributing it to that I do not have a sinus infection though (went to the doc last week) but the tension headaches are getting worse and I did notice an increase in them when I went back on Imuran after being off it for quite some time. Relpax was my best med for my migraines but Medicare wont cover it anymore so I am using Maxalt again which some days even the max dose wont get rid of the darn migraines...I do notice that the morning after my Humira is my most typical migraine day now that I am on constant Birth Control to aid in Menstrual migraines
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, April 21, 2018 3:35 PM (GMT -6)
There are a total of 2,954,026 posts in 324,069 threads.
View Active Threads


Who's Online
This forum has 162131 registered members. Please welcome our newest member, MimiWest.
284 Guest(s), 7 Registered Member(s) are currently online.  Details
diannega, chikinnooodle, Dharmacolm, Pratoman, NiceCupOfTea, Old Mike, Szabo246